Topological Methods in Nonlinear Analysis

Jiang-type theorems for coincidences of maps into homogeneous spaces

Daniel Vendrúscolo and Peter Wong

Full-text: Open access

Abstract

Let $f,g\colon X\to G/K$ be maps from a closed connected orientable manifold $X$ to an orientable coset space $M=G/K$ where $G$ is a compact connected Lie group, $K$ a closed subgroup and $\dim X=\dim M$. In this paper, we show that if $L(f,g)=0$ then $N(f,g)=0$; if $L(f,g)\ne 0$ then $N(f,g)=R(f,g)$ where $L(f,g), N(f,g)$, and $R(f,g)$ denote the Lefschetz, Nielsen, and Reidemeister coincidence numbers of $f$ and $g$, respectively. When $\dim X> \dim M$, we give conditions under which $N(f,g)=0$ implies $f$ and $g$ are deformable to be coincidence free.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 31, Number 1 (2008), 151-160.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463150127

Mathematical Reviews number (MathSciNet)
MR2420659

Zentralblatt MATH identifier
1154.55002

Citation

Vendrúscolo, Daniel; Wong, Peter. Jiang-type theorems for coincidences of maps into homogeneous spaces. Topol. Methods Nonlinear Anal. 31 (2008), no. 1, 151--160. https://projecteuclid.org/euclid.tmna/1463150127


Export citation

References

  • R. Brooks, Certain subgroups of the fundamental group and the number of roots of $f(x)=a$ , Amer. J. Math., 95(1973), 720–728 \ref\key 2 ––––, On the sharpness of the $\Delta_{2}$ and $\Delta_{1}$ Nielsen numbers , J. Reine Angew. Math., 259 (1973), 101–108 \ref\key 3
  • R. F. Brown, On suitable manifolds , Math. Scand., 14(1964), 174–178 \ref\key 4
  • A. Dold and D. C. Gonçalves, Self-coincidence of fibre maps , Osaka J. Math., 42(2005), 291–307 \ref\key 5
  • E. Fadell, Two vignettes in fixed point theory , Proceedings of the Conference on Topological Fixed Point and Applications (Tianjin, China) (B. Jiang, ed.), Lecture Notes in Mathematics, 1411 , Berlin–Heidelberg–New York, Springer (1989), 46–51 \ref\key 6
  • E. Fadell and L. Neuwirth, Configuration spaces , Math. Scand., 10(1962), 111–118 \ref\key 7
  • D. L. Gonçalves and P. Wong, Homogeneous spaces in coincidence theory , Proceedings of the X Encontro Brasileiro de Topologia (S\~ ao Carlos, Brasil) (P. Schweitzer, ed.), Sociedade Brasileira de Matemática, Matemática Contemporânea, 13(1997), 143–158 \ref\key 8 ––––, Nilmanifolds are Jiang-type spaces for coincidences , Forum Math., 13(2001), 133–141 \ref\key 9 ––––, Wecken properties for roots , Proc. Amer. Math. Soc., 133 , no. 9 (2005), 2779–2782 \ref\key 10
  • P. Saveliev, Lefschetz coincidence theory for maps between spaces of different dimensions , Proceedings of “Theory of Fixed Points and its Applications” (São Paulo, 1999) (D. Gonçalves and P. Wong, eds.), Topol. Appl., 116(2001), 137–152 \ref\key 11
  • N. Steenrod, The Topology of Fibre Bundles, Princeton University Press, New Jersey (1951) \ref\key 12
  • G. W. Whitehead, Elements of Homotopy Theory, Springer–Verlag, New York (1978) \ref\key 13
  • P. Wong, Fixed-point theory for homogeneous spaces , Amer. J. Math., 120(1998), 23–42 \ref\key 14 ––––, Coincidences of maps into homogeneous spaces , Manuscripta Math., 98(1999), 243–254 \ref\key 15 ––––, Fixed-point theory for homogeneous spaces, \romII, Fundamenta Math., 186(2005), 161–175